MAUDE Adverse Event Report: ZIMMER BIOMET, INC. G7 OSSEOTI MULTIHOLE 50MM D; PROSTHESIS, HIP

ZIMMER BIOMET, INC. G7 OSSEOTI MULTIHOLE 50MM D; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Hematoma (1884); Unspecified Infection (1930)
Date of Event 12/07/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent left hip joint debridement approximately two weeks post implantation due to excessive drainage and hematoma.Subsequently, five weeks post-op, the patient experienced delayed healing of the left total hip arthroplasty wound.The surgeon utilized the previous incision and performed an arthrotomy.The incision was entirely intact except for a pin hole at the central portion.Once the pin hole was dissected, the surgeon encountered a fluid collection in the subcutaneous region with a small amount of fatty necrosis and the presence of serous fluid.Three cultures were obtained and sent to pathology.The wound was irrigated and debrided, and there was no purulence or evidence of frank infection present.A formal arthrotomy was then performed to ensure adequate irrigation and debridement with intact implants noted.The surgeon reported that the event was probably related to procedure; not related to device and or instruments.The patient had been receiving rocephin but was switched to iv daptomycin due to rash from rocephin.Approximately one week post arthrotomy, the patient was evaluated at the er for dyspnea, tachycardia and left leg pain.A bilateral pulmonary embolism was confirmed; however, the iv dye used to detect pulmonary embolism led to anaphylactic shock and respiratory failure.The patient was subsequently sedated and intubated.Later, the hospital confirmed that the patient had an unknown infection.Prior to discharge, the patient was doing well from an orthopaedic standpoint.The hip incision appeared well, and the staples were well approximated.Patient was discharged to home with home health care.No additional information available.
 
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: 00625006530- bone scr 6.5x30 self-tap- j7370441, 00625006525- bone scr 6.5x25 self-tap- j7348344, 20123204- g7 longevity high wall 32mm d- 64580191, 00877503202- biolox⮠delta, ceramic femoral head, m, 㸠32/0, taper 12/14- 3112555, 00786401320- femoral stem press-fit collarless 12/14 neck taper standard body extended neck offset size 13 138 mm stem length cementless- 65603489.Customer has indicated that the product will not be returned to zimmer biomet for investigation, product remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or picures provided.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, implanted products are not identified as the source or contributing to the reported infection.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay updated and corrected information.An initial left total hip arthroplasty was performed on a patient with known history of ehlers-danlos syndrome, which is a disorder of connective tissue effecting the skin, joints, and blood vessels.This disorder places the patient at higher risk for developing post-operative complications, such as wound healing, hematoma's, and infections.Two weeks post op, the patient developed a hematoma and drainage.A hematoma is a mass of clotted blood that forms in a tissue, organ, or body space.The development of a post-operative hematoma can be correlated with the surgical procedure and perioperative anticoagulation therapy prescribed to prevent thrombus formation.This wound complication continued, and patient then had an arthrotomy/i&d.The patient then developed a pulmonary embolism (pe) from this procedure.Procedural related complications are influenced by the type of surgery, patients pre-existing comorbidities, and perioperative management.Deep vein thrombosis (blood clot), or dvt, occurs when a blood clot forms in one of the deep veins of the body.Despite prophylaxis, dvts can still develop which can then break free within the vessel and occlude or block the blood flow in the lungs, known as a pulmonary embolism (pe).As the complaint indicated, a post-operative complication occurred, and medical intervention was required for treatment.The cultures from the i&d were negative for infection, but the patient was treated for infection, and it was confirmed by the hospital that the patient had an unknown infection.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
The additional information does not change the outcome of the previous investigation.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
G7 OSSEOTI MULTIHOLE 50MM D
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46635
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16272594
Report Number0001825034-2023-00112
Device Sequence Number20721503
Product Code LPH
UDI-Device Identifier00887868356018
UDI-Public(01)00887868356018(17)320301(10)65273694
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K140669
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number110010263
Device Lot Number65273694
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer02/01/2023
02/09/2023
06/24/2024
Initial Report FDA Received Date01/31/2023
Supplement Report FDA Received Date02/07/2023
02/10/2023
07/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age61 YR
Patient SexFemale
Patient Weight110 KG
Patient EthnicityNon Hispanic
Patient RaceWhite